Program

4th International Workshop on Musical Metacreation (MUME 2016)

Held at the Seventh International Conference on Computational Creativity, ICCC 2016

 

Time Duration Content Presenters
9:00 9:20 20 mins Introduction Philippe Pasquier
9:20 – 10:35 am 75 mins Session I: Feedback/Feedforward  – Chair: Oliver Bown
12 mins Musebots at One Year: A Review Arne Eigenfeldt Demo
19 mins The Popular Critic: Evolving Melodies with Popularity Driven Fitness Roisin Loughran and Michael O’Neill Full Paper
12 mins Rhythm Spaces Daniel Gómez-Marín, Sergi Jordà and Perfecto Herrera Work in progress
12 mins The evolution of sound cells. Pivot point for the analysis and creation of musical improvisation Sebastian Trump Work in progress
19 mins A Music-generating System Inspired by the Science of Complex Adaptive Systems Shawn Bell and Liane Gabora Full Paper
10:35 am Coffee Break 20 mins
10:55 – 12:30 95 mins Session II: Improvisation – Chair: Arne Eigenfeldt
12 mins factorOracle: an Extensible Max External for Investigating Applications of the Factor Oracle Automaton in Real-Time Music Improvisation Adam Wilson Work in progress
19 mins Automatic Construction of Interactive Machine Improvisation Scenarios from Audio Recordings Jaime Arias, Myriam Desainte-Catherine and Shlomo Dubnov Full Paper
12 mins Ripples: A human-machine musical duet (A demonstration submission) Andrew Brown Demo
19 mins Computational Model of Jam Session From Statistical Analysis of Music Rendering Features Takeshi Hori, Kazuyuki Nakamura and Shigeki Sagayama Full Paper
19 mins Learning Musical Creativity via Stochastic Transduction Grammars: Combination, Exploration and Transformation Dekai Wu. Full Paper
12 mins Active Trading with Impro-Visor Zachary Kondak, Mikayla Konst, Carli Lessard,David Siah, and Robert Keller Demo
Lunch Break (not provided)
2:00-3:30 pm 90 mins Session III:  MUMEfication – Chair:
19 mins Towards the Generation of Melodic Structure Ryan Groves Full Paper
12 mins A Musical Sonification of the Portuguese Epopee Angela Coelho, Pedro Martins and Fernando Amílcar Cardoso Work in progress
19 mins Building blocks of rhythmic expectation Jay Hardesty Full Paper
12 mins Audiovisual Synthesis with ABSTRACT/CONCRETE Victor Shepardson Work in progress
12 mins Creating an image and animation based body for associative music visualization in the browser Balazs Krich Demo
3:30 pm Coffee Break
3:50-5:10 pm 80 mins Session IV: Ad infinitum – Chair: Philippe Pasquier
19 mins MUS-ROVER: A Self-Learning System for Musical Compositional Rules Haizi Yu, Lav Varshney, Guy Garnett and Ranjitha Kumar Full Paper
12 mins Harmonic Constellation: An Audiovisual Environment of Living Organisms (Work in Progress) Ana Rodrigues, Amílcar Cardoso and Penousal Machado Work in progress
19 mins Towards User-Tailored Creative Applications of Concatenative Synthesis in Electronic Dance Music Cárthach Ó Nuanáin, Sergi Jordà and Perfecto Herrera Full Paper
12 mins Metrical Flux: Towards Rhythm Generation in Continuous Time Andrew Lambert, Tillman Weyde and Newton Armstrong Work in progress
6 mins Neukom Institute Prizes in Computational Arts Michael A. Casey
5:10-5:30pm 20 mins Wrap-up Philippe Pasquier

 

Accepted Papers

Position Papers

Roisin Loughran and Michael O’NeillThe Popular Critic: Evolving Melodies with Popularity Driven Fitness

Haizi Yu, Lav Varshney, Guy Garnett and Ranjitha Kumar – MUS-ROVER: A Self-Learning System for Musical Compositional Rules

Cárthach Ó Nuanáin, Sergi Jordà and Perfecto Herrera – Towards User-Tailored Creative Applications of Concatenative Synthesis in Electronic Dance Music

Shawn Bell and Liane Gabora – A Music-generating System Inspired by the Science of Complex Adaptive Systems

Takeshi Hori, Kazuyuki Nakamura and Shigeki Sagayama – Computational Model of Jam Session From Statistical Analysis of Music Rendering Features

Dekai Wu – Learning Musical Creativity via Stochastic Transduction Grammars: Combination, Exploration and Transformation

Jay HardestyBuilding blocks of rhythmic expectation

Ryan Groves – Towards the Generation of Melodic Structure

Jaime Arias, Myriam Desainte-Catherine and Shlomo Dubnov – Automatic Construction of Interactive Machine Improvisation Scenarios from Audio Recordings

Work-in-progress Papers

Adam Wilson – factorOracle: an Extensible Max External for Investigating Applications of the Factor Oracle Automaton in Real-Time Music Improvisation

Angela Coelho, Pedro Martins and Fernando Amílcar Cardoso – A Musical Sonification of the Portuguese Epopee

Ana Rodrigues, Amílcar Cardoso and Penousal Machado – Harmonic Constellation: An Audiovisual Environment of Living Organisms

Daniel Gómez-Marín, Sergi Jordà and Perfecto Herrera – Rhythm Spaces

Victor Shepardson – Audiovisual Synthesis with ABSTRACT/CONCRETE

Andrew Lambert, Tillman Weyde and Newton Armstrong – Metrical Flux: Towards Rhythm Generation in Continuous Time

Demo Papers

Andrew Brown – Ripples: A human-machine musical duet (A demonstration submission)

Arne Eigenfeldt –  Musebots at One Year: A Review

Balazs KrichCreating an image and animation based body for associative music visualization in the browser

Sebastian Trump – The evolution of sound cells. Pivot point for the analysis and creation of musical improvisation

Zachary Kondak, Mikayla Konst, Carli Lessard,David Siah, and Robert Keller – Active Trading with Impro-Visor

Skip to toolbar